MAUDE Adverse Event Report: SMITH & NEPHEW, INC. T-HANDLE; INSTRUMENT, BENDING OR CONTOURING

SMITH & NEPHEW, INC. T-HANDLE; INSTRUMENT, BENDING OR CONTOURING
Model Number 71674576
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a trauma surgery while the instruments were inside of the patient, the lag driver retaining rod assy capture stick caught onto a guide pin and seemed to be defective; the piece on the trigen t-handle was broken in the captures of the screwdriver.There were no pieces broken off inside of the patient.The procedure was successfully completed with no significant delay using a smith and nephew back up device.Patient was not harmed.
 
Event or Problem Description
It was reported that, during a trauma surgery while the instruments were inside of the patient, the lag screw driver (b)(4) capture stick caught onto a guide pin and seemed to be defective; the piece on the t-handle (b)(4) was broken in the captures of the screwdriver.There were no pieces broken off inside of the patient.The procedure was successfully completed with no significant delay using a smith and nephew back up device.Patient was not harmed.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
H6: the navio handpiece part number 110137, (b)(6) intended for treatment was returned for evaluation.A relationship between the reported event and the device was not confirmed.Nothing was identified visually that contributed to the reported problem.A functional evaluation was performed.The reported problem was not confirmed.The handpiece passed the evaluation test with no incident.A review of manufacturing and service records indicate the device met all specifications upon release into distribution.A complaint history review for similar reported/confirmed complaints has identified prior events.Although the reported problem was not confirmed, no reasonable contributing factors could be identified based on the received complaint information and investigation results.Although no further containment or corrective action is recommended or required at this time, all complaints are monitored and trended through post market surveillance activities.

Brand Name
T-HANDLE
Common Device Name
INSTRUMENT, BENDING OR CONTOURING
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11909921
Report Number1020279-2021-04872
Device Sequence Number4395363
Product Code HXP
UDI-Device Identifier00885556363447
UDI-Public00885556363447
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71674576
Device Catalogue Number71631172
Device Lot Number07DM10354
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2021
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer05/17/2021
08/03/2021
Initial Report FDA Received Date05/31/2021
Supplement Report FDA Received Date06/24/2021
08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;